Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 32, NWS Midland/Odessa, TX

May 16, 2013

NWS Midland/Odessa, TX issued this red flag warning at May 16, 2013, 4:41 AM CDT. It took effect at May 16, 2013, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 16, 2013, 4:41 AM CDT (09:41 UTC)
In effect from
May 16, 2013, 10:00 AM CDT
Expired
May 16, 2013, 10:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS84 KMAF 160941
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
441 AM CDT THU MAY 16 2013

...RED FLAG WARNING FOR 20 FOOT WINDS OF 25 TO 35 MPH...RH/S 
OF 5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER IN THE GUADALUPE
MOUNTAINS FROM 9 AM TO 9PM MDT...

.UNSEASONALBLY WARM TEMPERATURES AND INCREASINGLY WESTERLY FLOW
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE
MOUNTAINS TODAY.  SINCE WINDS WILL BE SLOW TO DIMINISH THIS 
EVENING, CRITICAL CONDITIONS WILL PERSIST THROUGH MUCH OF THE 
EVENING.  

NMZ114-TXZ258-162200-
/O.UPG.KMAF.FW.A.0025.130516T1500Z-130517T0300Z/
/O.NEW.KMAF.FW.W.0032.130516T1500Z-130517T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
341 AM MDT THU MAY 16 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

* WIND..........WEST 25 TO 35 MPH.

* TEMPERATURE...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY......5 TO 10 PERCENT.

* IMPACTS.......ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
                OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW 
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
792 
WWUS84 KMAF 161935
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT THU MAY 16 2013

...RED FLAG WARNING FOR 20 FOOT WINDS OF 25 TO 35 MPH...RH/S OF
5 TO 10 PERCENT...AND VERY HIGH FIRE DANGER IN THE GUADALUPE
MOUNTAINS UNTIL 9PM MDT...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF
15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...SOUTHEAST NEW MEXICO AND WESTERN PERMIAN BASIN...

.UNSEASONALBLY WARM TEMPERATURES AND INCREASINGLY WESTERLY FLOW
HAS RESULTED IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE
MOUNTAINS TODAY. SINCE WINDS WILL BE SLOW TO DIMINISH THIS
EVENING... CRITICAL CONDITIONS WILL PERSIST THROUGH MUCH OF THE
EVENING. AN UPPER LEVEL TROUGH WILL APPROACH THE REGION FROM THE
WEST AND RESULT IN INCREASED WINDS ACROSS NORTHERN PORTIONS OF THE
AREA. CRITICAL FIRE WEATHER CONDITIONS WILL BE A CONCERN WITH VERY
HOT AND DRY CONDITIONS IN PLACE. WINDS ARE EXPECTED TO DIMINISH IN
THE EVENING AND CONDITIONS WILL IMPROVE. 

NMZ114-TXZ258-170300-
/O.NEW.KMAF.FW.A.0026.130518T1500Z-130519T0300Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-130517T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
135 PM MDT THU MAY 16 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* WIND..........WEST 25 TO 35 MPH TODAY. SATURDAY...SOUTHWEST 25 TO
  35 MPH.

* TEMPERATURE...5 TO 10 DEGREES ABOVE NORMAL.

* HUMIDITY......5 TO 10 PERCENT TODAY AND AGAIN ON SATURDAY.

* IMPACTS.......ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ045>047-050>052-057>059-170300-
/O.NEW.KMAF.FW.A.0026.130518T1500Z-130519T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
235 PM CDT THU MAY 16 2013 /135 PM MDT THU MAY 16 2013/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST 
NEW MEXICO AND WESTERN PERMIAN BASIN...

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 16, 12:17 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 16, 12:17 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1217 AM CDT THU MAY 16 2013

.DISCUSSION...

THE LATEST AVIATION IS BELOW.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL AREAWIDE DURING THE NEXT 24 HOURS.
NORTHWEST TO WEST WINDS WILL INCREASE AT ALL TAF SITES THURSDAY
MORNING REMAIN THAT WAY THROUGH THE DAY.  67

&&

PREV DISCUSSION... /ISSUED 234 PM CDT WED MAY 15 2013/

THE CUT OFF LOW THAT BROUGHT SOME MUCH NEEDED RAIN TO PORTIONS OF
THE REGION YESTERDAY CONTINUES ITS SLOW MARCH TO THE NORTHEAST
TODAY. MEANWHILE A LITTLE WEAK PIECE OF ENERGY HAS BEEN ROUNDING
THE SOUTH SIDE OF THE LOW THIS AFTERNOON...AND MAY RESULT IN A
SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE
ORIENTED NORTH-SOUTH OVER THE FAR EASTERN PORTIONS OF THE AREA. SO
FAR NOTHING OF INTEREST HAS DEVELOPED HOWEVER THIS MAY CHANGE AS
WE APPROACH PEAK HEATING HERE IN A COUPLE HOURS. THE MAIN THREATS
WILL BE STRONG GUSTY WINDS AND SMALL HAIL AND WOULD ONLY BRIEFLY
AFFECT THE CWA BEFORE MOVING EAST.

CONDITIONS ARE WARMER TODAY WITH TEMPERATURE READINGS EXPECTED TO
BE IN THE MID 90S BY MID AFTERNOON...HIGHER VALUES ALONG THE RIO
GRANDE AND PECOS VALLEYS. WE WILL HEAT UP FURTHER TOMORROW AND
FRIDAY AS WEAK UPPER RIDGING SETTLES IN OVER THE REGION AND 850 MB
TEMPERATURES INCREASE TO WELL ABOVE NORMAL VALUES. EXPECT
AFTERNOON HIGH TEMPERATURES RANGING FROM THE MID 90S TO NEAR OR
SLIGHTLY ABOVE 100 ON BOTH DAYS. LOCATIONS ALONG THE RIO GRANDE
WILL SEE HIGHS NEAR AND AROUND 105.

SATURDAY...AN UPPER LEVEL TROUGH IS STILL EXPECTED TO SWING THROUGH
THE ROCKIES RESULTING IN SOME WEAK HEIGHT FALLS ACROSS THE REGION.
THIS SHOULD HELP LOWER HIGH TEMPERATURES A COUPLE OF DEGREES FOR THE
WEEKEND. MOST UPPER LEVEL FORCING SHOULD REMAIN TO THE NORTH
HOWEVER THERE MAY BE ENOUGH TO HELP GENERATE THUNDERSTORMS ALONG
THE DRYLINE SATURDAY EVENING. FOR NOW...KEPT PREVIOUS MENTION OF
THUNDERSTORMS FOR THE FAR EASTERN ZONES. A WEAK COLD FRONT IS
EXPECTED TUESDAY MORNING AND THIS SHOULD LOWER HIGH TEMPS BY A FEW
DEGREES. UNFORTUNATELY NO PRECIPITATION IS FORECAST WITH THIS
FRONT ATTM.

FIRE WEATHER...
VISIBLE SAT IMAGERY SHOWS ABUNDANT MID/HI CLOUD HAS DEVELOPED INTO
THE GUADALUPES/VAN HORN AND THE HWY 54 CORRIDOR...PLAYING HOB W/THE
RED FLAG WARNING THERE.  TRENDS SHOW CLOUD COVER PERSISTING FOR THE
NEXT FEW HOURS...WHICH WILL INHIBIT MIXING UNTIL LATE AFTERNOON AT
BEST...AND ITS HARD TO SEE CRITICAL FIRE WX CONDITIONS PERSISTING AT
ANY ONE LOCATION FOR 3 HOURS. THUS...HAVE CANCELLED THE RFW.
HOWEVER...CLOUD COVER LOOKS A LITTLE THINNER THURSDAY...AND CRITICAL
FIRE WX CONDITIONS WILL AGAIN BE POSSIBLE IN THE GUADALUPES IN
PERSISTENT WESTERLY FLOW. WE/LL ISSUE A WATCH.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM MDT THURSDAY THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...FIRE WEATHER WATCH FROM 9 AM MDT THURSDAY THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, May 16, 3:23 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT THU MAY 16 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CDT THU MAY 16 2013 /223 AM MDT THU MAY 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WINDY CONDITIONS WILL EXIST IN THE GUADALUPE MOUNTAINS
TODAY, THEREFORE A RED FLAG WARNING IS IN EFFECT THERE FROM 9 AM
UNTIL 9 PM MDT.

A FEW THUNDERSTORMS COULD DEVELOP OVER PORTIONS OF THE WESTERN LOW
ROLLING PLAINS THIS AFTERNOON AND EVENING, GENERALLY EAST OF A
LAMESA TO GARDEN CITY LINE.  SOME OF THE STORMS COULD BECOME
STRONG ENOUGH TO PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY AND WINDY CONDITIONS, ALONG WITH HOT TEMPERATURES, WILL RESULT
IN NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND.
ON SATURDAY, THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS
AND NORTHWEST PERMIAN BASIN STAND THE BEST CHANCE TO SEE CRITICAL
FIRE WEATHER CONDITIONS.  ON SUNDAY, LOCATIONS NORTH OF INTERSTATE
20 COULD HAVE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 16, 4:12 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     3 E SNYDER              32.71N 100.86W
05/15/2013  M58.00 MPH       SCURRY             TX   MESONET

&&

AKL
Local storm report, May 16, 4:17 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CDT THU MAY 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     2 SW SNYDER             32.69N 100.94W
05/15/2013  M63.00 MPH       SCURRY             TX   ASOS

&&

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:35 PM CDTFire Weather WatchMAFAndrews, Borden, Dawson, Gaines, Howard, Loving and 1 more38 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.